Search the Community
Showing results for tags 'loss of appetite'.
Found 3 results
Cloudsxox posted a topic in Introductions and updatesI started Effexor (venflaxine) excuse my spelling 75mg and buspirone 7.5 mg on Wednesday last week. Friday night I had an adverse reaction. Skin burning, dizzy, tremors, rapid heart beat, dilated pupils, muscle stiffness, I’m sure there’s more I’m forgetting right now. I did not take the meds after Friday night. Now Thursday (4am) I’ve been having withdrawal symptoms. Tremors, anxiety, insomnia, no appetite. I see my pysch today at 130. I actually went to the hospital twice in the same day because I could not sleep, eat, or relax. I couldn’t go to work but I am going to try today. I was wondering if maybe Prozac or sertraline would help me ease these withdrawal symptoms or if anyone else has experienced this after on three days of being on meds!!!
I am writing this while I can function. It comes and goes. I have been off work since this thing started almost four weeks ago. I am very scared. Please help me. I've been on Prozac since late 2002. Prescribed because I was depressed. Initially at 20mg / day. Later the effect wore off somewhat and within a year or so it was upped to 60mg / day. I stayed on this dose until December 2013. While on it I sometimes reduced the dose to 40mg and sometimes skipped days to see what would happen if I come off it. After at most two or three weeks, I think I felt somewhat flat and took the full dose again. I suspected that the worse that could happen was that if I come off it I would feel depressed. I was led to believe this drug is safe for long term use. But I was in for a nasty, nasty, nasty surprise. In December 2013 I decided to fully come off it. Things went ok for a few weeks. I did notice that my muscles would lose power when exercising during January and early February 2014. By mid February I developed loss of appetite; nausea and brain zaps, muscle and joint pain and tiredness. This was followed within days with what appeared to be the worst flu that I ever had, exhaustion and fever. My blood pressure went down and my heart rate went up. I wondered if it might be related to the Prozac. So I took 40mg and waited. For about 1-2 hours. Symptoms were gone. By the next day I was back to normal. This scared me senseless as I realized for the first time what incredible power this drug has. Little did I know that the acute withdrawal was no big deal compared to what was to follow later. I started tapering in April 2014, reducing by 0.8mg / week over 50 weeks. When I reached zero mg by mid March 2015 it was *not* followed by acute withdrawal. There is one complication at this point. Between February and July 2015 I took about 35 doses of 100mg of Tramadol for chronic lower backpain. I was led to believe it is a mild opioid only. In early July I took it three days in a row. My vision blurred. I looked up Tramadol side effects and what I saw was scary. I learnt that in addition to being a mild opiod, Tramadol also contains two additional unwelcome guests in the form of an SSRI and an SNRI: "Tramadol provides analgesia through 3 mechanisms: mu-opioid binding (through its metabolite O-desmethyltramadol), serotonin reuptake inhibition (through (+)-tramadol) and norepinephrine reuptake inhibition (through (-)-tramadol). O-desmethyltramadol (which is formed from tramadol through O-demethylation catalyzed by CYP2D6) is responsible for theopiate-type effects of tramadol." I dropped the Tramadol there and then. Within a couple of days I was a weeping from sadness and melancholy. This phase lasted about two and a half weeks then improved slowly. Back to main story: Five months free and clear of Prozac and 7 weeks free and clear of Tramadol I slipped into a nightmare that I am still fighting as I type this. One night in late August 2015 I slept only half the normal time. 3.5 to 4 hours (Usually 7.5 hours) for two consecutive nights. This was followed with restlessness and then, akathisia (look it up - it is not bearable). I panicked and took 0.8 mg of Prozac. In about three hours the symptoms gradually faded out and I felt normal. At that point I thought I could just stay on a super low Prozac dose. Woke up around 2am the next morning with severe symptoms again. Took 0.8mg Prozac again, then every 2 hours until eventually I reached 6.4 mg for the day. It did not work like the day before. It might have relieved the symptoms somewhat for a part of the day. By the evening symptoms resumed. It then occurred to me that Tramdol might have something to do with it and not the Prozac. I took 1/6th of the usual Tramadol dose (1/3 of a 50mg capsule). Within an hour I was calm, but it is hard to say at this stage whether it was due to the Tramadol or not based on subsequent experience (I learnt that it comes and goes in waves through the day). At this point I decided not to take any further Prozac or Tramadol. I was now on a rollercoaster. (I am keeping hour-by-hour logs of what is happening and will post here maybe later in a chart or something.) Severe symptoms for hours on end, followed by a respite. Then the symptoms take over again. On some days it went on with almost no respite for two consecutive days. One unusual observation. One night ( a week in) I slept a full 7 hours or so. The next day I was back to normal. My relief was short lived, however, as I woke up with an incredible surge of fear in my chest and the symptoms returned, seemingly stoked on by the fear. After a week of this, I was desperate. I got a prescription for a beta blocker Bisoprolol (2.5mg). I took it and seem to have gotten relief as I was feeling normal later that day. But alas, at about 2am I was up again with the same symptoms. Tried 2mg of Diazepam. Nothing. The next day I switched the prescription to Propranolol. For the next week I tried the beta blockers on their own and together. At this point the Akathisia seemed to be easing off somewhat but in its place there was an absolutely paralyzing fear and anxiety that is hard to describe. "The Scream" by Edvard Munch comes to mind. At the beginning of this week my total sleep seemed to shrink to between zero hours(one night) and 2.5 hours. I took Midazolam sleeping pills a few times to try and get relief and some sleep. On the best day I got 3 hours extra. On the worst I got barely 30 minutes extra on it. Then I had three nights of 5.5 hours or so. That was followed by a 2 hour night. By this time the anxiety/fear was getting unbearable. I was getting exhausted. The fear and anxiety was ramping up in spite of the beta blockers. Throughout this time I had very little if any appetite. But I forced myself to eat because I needed energy to keep moving. The akathisia and anxiety compelled me to keep moving, moving, moving, pacing back and forth back and forth back and forth, sometimes without respite for up to 10 hours, starting between 2am and 4 am. My muscles were starting to indicate that they couldn't take this much longer. I made a rational calculation that I have only a few days left before muscle spasm or something sets in. I wondered if the "normal" day I had at the end of the first week might have been due to the 6.4 mg dose of Prozac I took at the beginning of that week. SO I decided to see if I could reinstate. I did not take this decision lightly. But after weighing it up for another day I took 4mg of Prozac. Symptoms eased off after that (but it could be coincidence as it comes and goes in waves). That was Friday. I took my last dose of beta blockers the day before (Thurs) and decided to stop beta blockers is I was going to re-instate. On Saturday morning I took 4mg and then 2 hours later anther 4mg. On Sunday morning I took 8mg On Monday morning I took 8mg. For the past few days things seem bearable between mid-day until I go to sleep. But early morning until the afternoon I get overwhelmed with panic and fear and I pace relentlessly. I still don't know if it was the right choice and whether I should abort reinstatement. I still cannot see a clear pattern of improvement, I do not know if I should up the dose or wait. I read the reinstatement page and also Eva's story (seem very similar to mine) on the edge of my seat. http://survivingantidepressants.org/index.php?/topic/5715-eva-struggling-after-20-years-prozac-and-now-without/page-4 But it ends with a cliff hanger. She never reported whether her dose increase stabilized her. I am thinking if I can stabilize then I can regroup and plan the next step. Should I continue to try and reinstate or abort reinstatement? Will I be able to taper again if I can stabilize on this reinstatement? I have not been able to go to work for the past three weeks. I am now in week 4. I am very scared and need help. Please, please help me.
I have been on Zoloft since 2001 and recently two months ago I stopped taking it cold turkey. Ever since then I have been suffering from loss of appetite? Has anyone else experienced that? I am never hungry anymore and I have lost about 6 pounds since. Also, I have experience the worst acne in my life. Break out pimples all over my forehead and chin. I was recently at the doctors because I was having breast pain for an entire month. She told me that it was because of the withdraw from the Zoloft that essentially my body was going through puberty again? I was wondering if anyone else had a hormonal imbalance after quiting Zoloft? Or is it just me? Thank you!